zbMATH — the first resource for mathematics

Robust duality for fractional programming problems with constraint-wise data uncertainty. (English) Zbl 1242.90252
This paper deals with duality theory for examining and solving convex-concave fractional programming in the face of data uncertainty. The authors prove strong duality between the robust counterpart of an uncertain convex-concave fractional program and the optimistic counterpart of its conventional Wolfe dual program with uncertain parameters. For linear fractional programming problems with constraint-wise interval uncertainty, it is shown that the dual of the robust counterpart is indeed equivalent to the optimistic counterpart. Consequently, the authors also establish that a robust (worst-case) solution of a linear fractional programming problem with constraint-wise interval uncertainty can be found by solving a simple linear programming problem. It would be of interest to investigate whether strong duality can be used to find robust solutions of linear fractional problems easily with broad classes of uncertainty sets including the ellipsoidal uncertainty set that is often employed in robust optimization.

90C32 Fractional programming
90C46 Optimality conditions and duality in mathematical programming
Full Text: DOI
[1] Barros, A., Frenk, J.B.G., Schaible, S., Zhang, S.: Using duality to solve generalized fractional programming problems. J. Glob. Optim. 8, 139–170 (1996) · Zbl 0858.90126
[2] Frenk, J.B.G., Schaible, S.: Fractional Programming. Handbook of Generalized Convexity and Monotonicity, pp. 333–384. Springer, Berlin (2004)
[3] Liang, Z.A., Huang, H.X., Pardalos, P.M.: Optimality conditions and duality for a class of nonlinear fractional programming problems. J. Optim. Theory Appl. 110, 611–619 (2001) · Zbl 1064.90047
[4] Stancu-Minasian, I.M.: A sixth bibliography of fractional programming. Optimization 55, 405–428 (2006) · Zbl 1137.90300
[5] Chinchuluun, A., Yuan, D., Pardalos, P.M.: Optimality conditions and duality for nondifferentiable multiobjective fractional programming with generalized convexity. Ann. Oper. Res. 154, 133–147 (2007) · Zbl 1191.90080
[6] Ben-Tal, A., Ghaoui, L.E., Nemirovski, A.: Robust Optimization. Princeton Series in Applied Mathematics. Princeton University Press, Princeton (2009) · Zbl 1221.90001
[7] Ben-Tal, A., Nemirovski, A.: Robust optimization–methodology and applications. Math. Program., Ser. B 92, 453–480 (2002) · Zbl 1007.90047
[8] Ben-Tal, A., Nemirovski, A.: A selected topics in robust convex optimization. Math. Program., Ser. B 112, 125–158 (2008) · Zbl 1135.90046
[9] Ben-Tal, A., Boyd, S., Nemirovski, A.: Extending scope of robust optimization: comprehensive robust counterparts of uncertain problems. Math. Program. 107, 63–89 (2006) · Zbl 1134.90042
[10] Bertsimas, D., Pachamanova, P., Sim, M.: Robust linear optimization under general norms. Oper. Res. Lett. 32, 510–516 (2004) · Zbl 1054.90046
[11] Beck, A., Ben-Tal, A.: Duality in robust optimization: primal worst equals dual best. Oper. Res. Lett. 37, 1–6 (2009) · Zbl 1154.90614
[12] Jeyakumar, V., Li, G.: Strong duality in robust convex programming: complete characterizations. SIAM J. Optim. 20, 3384–3407 (2010) · Zbl 1228.90075
[13] Boyd, S., Vandenberghe, L.: Convex Optimization. Cambridge University Press, Cambridge (2004) · Zbl 1058.90049
[14] Rockafellar, R.T.: Convex Analysis. Princeton University Press, Princeton (1970) · Zbl 0193.18401
[15] Craven, B.D.: Fractional Programming. Heldermann, Berlin (1988)
[16] Schaible, S.: Fractional programming: a recent survey, Generalized convexity, generalized monotonicity, optimality conditions and duality in scaler and vector optimization. J. Stat. Manag. Syst. 5, 63–86 (2002) · Zbl 1079.90606
[17] Schaible, S.: Parameter-free convex equivalent and dual programs of fractional programming problems. ZOR, Z. Oper.-Res. 18, 187–196 (1974) · Zbl 0291.90067
[18] Jeyakumar, V., Li, G.: Characterizing robust set containments and solutions of uncertain linear programs without qualifications. Oper. Res. Lett. 38, 188–194 (2010) · Zbl 1220.90067
[19] Jeyakumar, V., Li, G., Lee, G.M.: A robust von-Neumann minimax theorem for zero-sum games under bounded payoff uncertainty. Oper. Res. Lett. 39, 109–114 (2011) · Zbl 1218.91006
[20] Li, G., Jeyakumar, V., Lee, G.M.: Robust conjugate duality for convex optimization under uncertainty with application to data classification. Nonlinear Anal. 74, 2327–2341 (2011) · Zbl 1233.90231
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.